I am currently on Pristiq 50mg, Wellbutrin XL 300mg and Buspirone 30mg for depression and anxiety. Last fall my GP added in Seroquel to help me sleep. I was on it about a month or so, but found that I had weight gain associated with it, so it was discontinued. The tough part is, even though it was only 25mg once daily before bed, I think it helped with my moods. Has anyone had any experience with Seroquel as an adjunct to Depression and Anxiety meds? Would such a low dose of it before bed actually make a difference to mood? I really wish it hadn't caused me to gain weight.
No, I have not. Fact is, I have had fewer depression issues in later years. My intent, and concern, in joining this forum was to share info, and, perhaps, help someone who has had "bad" times like I did, back a number of years. In your case, I have no experience with that drug. I take a very low dose of citalopram these days. A full tablet/day during the Fall. (20mg), and able to cut back as Spring approaches. Many years, I stop it all together, during the Summer.
Whatever experiences you are having with depression, I wish you well in your endeavor to get it under control.
Hi, i take Seroquel 200mgXR for BPD, alongside Citalopram, Lyrica and other medications. The combination helps my mood greatly, but like you, i have put on a lot of weight. However, i remember the quality of life i had before starting on Seroquel and don't want to go back there. Although you were only taking a low dose, it could still help towards lifting depression/anxiety symptoms. Have you discussed with your doctor a replacement for the Seroquel now you have discontinued it?
I have severe panic attacks and depression. My doctor prescribed me Serequel. I was afraid as usual to start a new drug. I asked him to start me on a very low dose. He gave me the 50 mg. pills and told me to take 1/2 to 2 pills at bedtime. I started slow, but kept waking up every 2-3 hrs. with the same panic attacks. I kept a total of 4 of the 50 mg. pills under my pillow. I also bought an old CD player with ocean sounds and earplugs in the bed to help me fall back to sleep. Still, I kept waking up. I increased my dosage to 200 mgs. based on what I saw someone else's post that they were on 600 mg. plus another antidepressant. I have a lot of trouble with them. I believe that I didn't give the Serequel long enough to work. I thought that I was feeling calmer, as long as I was on Xanax with it. I quit taking it about 3 days ago and I am having severe anxiety, even on the Xanax alone. All I can say is, I am going to go back on it tonight. I am going to start with 100 mg.
at bedtime & then, if I wake up with panic within 2-4 hours, I am going to take another 50 mg. then. Hopefully I will start feeling better after a couple of weeks. I believe I am going to have to take the Xanax regularly with it. I will post my results in a couple of weeks. I was raised by a mother who suffered severe panic & anxiety all her life. She still does at age 83. I believe I will have to live my life out on Xanax. I am having too many thoughts of wishing I would just die, if I can't get better soon. I have even considered ECST. My doctor is very much against it. So, hopefully, the Serequel and Xanax will get me through this Hell I am going through! I hate the idea of weight gain, but at my age, I am looking for mental relief. I am just going to have to exercise more, and eat healthy.
One thing I feel some comfort about is my sister is a psychiatric nurse, in a hospital where I was in twice for nervous breakdowns. She may be able to help me.
Don't feel alone because you are not! Even my sister is on about 4-5 medicines. I know she loves Cymbalta, but that's because it helps her fibromyalgia. She also takes Wellbutrin, Zoloft, and was on Klonopin, and a drug that could cause death in the elderly. I forgot the name, but I refused to take it when I heard that. I wish I could tell you what it's called but I forgot it's name. I believe it started with an S.
Hope you get better, and I hope I do too!
My doc put me on Seroquel 300 mg once daily before bed and it really really messed me up. I experienced tachycardia and something else pretty atypical... I was experiencing orgasmic sensations all over my body with each breath. I immediately discontinued taking it but experienced the same symptoms days after.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Nov 2011 • 1 answer
Updated 24 Oct 2011 • 2 answers
Updated 10 Dec 2012 • 6 answers
Updated 9 Sep 2018 • 12 answers
Updated 12 Feb 2017 • 2 answers